Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 137, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 27, 2007, 3:20 PM CDT for Chilton County, Alabama. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2007, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 27, 2007, 3:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1182 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBMX 272019 SVRBMX ALC021-272045- /O.NEW.KBMX.SV.W.0137.070627T2020Z-070627T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 PM CDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHILTON COUNTY IN CENTRAL ALABAMA... * UNTIL 345 PM CDT * AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THORSBY...OR 19 MILES SOUTHEAST OF MONTEVALLO...AND MOVING NORTHWEST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ISABELLA AND JEMISON. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3274 8669 3288 8657 3297 8677 3286 8687 $$ 12/SIRMON
1 follow-up statement
000 WWUS54 KBMX 272033 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 333 PM CDT WED JUN 27 2007 ALC021-272045- /O.CON.KBMX.SV.W.0137.000000T0000Z-070627T2045Z/ CHILTON AL- 333 PM CDT WED JUN 27 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR CENTRAL CHILTON COUNTY... AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ISABELLA...OR ABOUT 19 MILES SOUTH OF MONTEVALLO...MOVING WEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3274 8669 3288 8657 3297 8677 3286 8687 $$ 12/SIRMON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:47 PM CDT, 33 minutes earlier.
Area forecast discussion, Jun 27, 2:47 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 247 PM CDT WED JUN 27 2007 .DISCUSSION... ISOLATED TO SCATTERED COVERAGE AGAIN THIS AFTERNOON WITH THE MAIN BULK OF IT ALONG AN INSTABILITY AXIS FROM CENTRE TO SELMA. THE GOES SOUNDER DID AN EXCELLENT JOB OF DEPICTING THIS CONVECTIVE AREA EARLIER IN THE MORNING. THIS ACTIVITY SHOULD DIMINISH QUICKLY THIS EVENING. PROBABLY MORE OF THE SAME THURSDAY WITH ISOLATED TO SCATTERED THUNDERSTORMS. BY FRIDAY, A MID LEVEL TROUGH DEVELOPS OVER THE EASTERN CONUS AND WILL PUSH A SURFACE BOUNDARY INTO ALABAMA FRIDAY NIGHT TO EARLY SATURDAY MORNING. STILL SOME TIMING DIFFERENCES ON THIS. THE TREND HAS ACTUALLY BEEN TO SPEED THINGS THROUGH WITH LITTLE RAINFALL AFTER SATURDAY...PERHAPS SOME LINGERING THUNDERSTORMS FAR SOUTH ON SUNDAY. ONCE IT CLEARS THE AREA, DRIER CONDITIONS RETURN FOR A WHILE. STAYED CLOSE TO GUIDANCE FOR TEMPERATURES. MEXMOS TOOK A NICE JUMP UP FROM THE 00Z RUN FOR MONDAY AND TUESDAY HIGHS BRINGING US INTO THE MID 90S FOR PARTS OF THE WEST AND SOUTH. OTHERWISE, NEAR CLIMATOLOGY. && .AVIATION...18Z TAF DISCUSSION. SCT CU AND CONVECTION DEVELOPING ACROSS THE ENTIRE AREA AT THIS ISSUANCE. WENT FOR A SHORT PREVAILING GROUP FOR ANB AS TSRA LIKELY TO RUN OVER THEM SHORTLY. FOR ALL OTHERS...INCLUDED VCTS THROUGH EARLY EVENING. SHOULD CLEAR OUT OVERNIGHT WITH WINDS REMAINING LIGHT AND VARIABLE. 5 TO 6K FT SCT CU FIELD EXPECTED TO DEVELOP WITH ISO TSRA EARLY THURSDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 68 91 69 90 70 / 20 20 20 40 30 ANNISTON 70 92 70 92 70 / 20 20 20 30 30 BIRMINGHAM 72 92 73 91 72 / 20 30 20 40 30 TUSCALOOSA 71 94 71 93 72 / 20 20 20 40 30 CALERA 71 92 72 92 72 / 20 30 20 30 30 AUBURN 70 90 72 90 73 / 10 10 10 20 20 MONTGOMERY 71 93 72 93 72 / 20 20 20 20 20 TROY 70 92 70 93 72 / 10 20 10 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 88/88/90
Hazardous weather outlook, Jun 27, 12:59 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1259 PM CDT WED JUN 27 2007 ALZ011>015-017>050-281759- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1259 PM CDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 27, 3:02 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 302 PM CDT WED JUN 27 2007 ALZ013-272045- FAYETTE- 302 PM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 345 PM CDT... ...THIS INCLUDES THE CITY OF FAYETTE... AT 301 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 4 MILES WEST OF BERRY...MOVING NORTHWEST AT 10 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
Special weather statement, Jun 27, 3:12 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 312 PM CDT WED JUN 27 2007 ALZ035-272045- CHILTON- 312 PM CDT WED JUN 27 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHILTON COUNTY UNTIL 345 PM CDT... AT 310 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 3 MILES SOUTHEAST OF THORSBY...MOVING WEST AT 10 MPH. THE PRIMARY THREATS ARE STRONG GUSTY WINDS OF 35 TO 45 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING. STRONG WINDS WILL BREAK OFF SMALL TREE LIMBS AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS. TAKE ACTION TO PROTECT YOURSELF FROM LIGHTNING BY SEEKING SHELTER IN A SUBSTANTIAL ENCLOSED BUILDING OR A METAL AUTOMOBILE. IF YOU ARE ON THE WATER AND YOUR BOAT HAS A CABIN...USE THE CABIN FOR A LIGHTNING SHELTER. OTHERWISE...BOATERS SHOULD HEAD TO SHORE AND SEEK SHELTER THERE. AVOID ELECTRICAL DEVICES AND OTHER OBJECTS WHICH CAN CONDUCT LIGHTNING. WAIT AT LEAST 30 MINUTES AFTER THE LAST RUMBLE OF THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. 12/SIRMON
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:56 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 34 min |
| Jun 27, 5:10 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.